Alert archive / Alabama / Dense Fog Advisories in 2021

Dense Fog Advisory 6, NWS Mobile, AL

February 9, 2021Escambia County, Okaloosa County, Santa Rosa County, Florida; 9 counties in Alabama

NWS Mobile, AL issued this dense fog advisory at Feb 9, 2021, 11:10 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 9 counties in Alabama. It took effect at Feb 10, 2021, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2021, 11:10 PM CST (05:10 UTC)
In effect from
Feb 10, 2021, 12:00 AM CST
Expired
Feb 10, 2021, 9:00 AM CST
In force
9 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS74 KMOB 100510
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1110 PM CST Tue Feb 9 2021

ALZ056>060-262>266-FLZ201>206-101315-
/O.NEW.KMOB.FG.Y.0006.210210T0600Z-210210T1500Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-Baldwin Inland-
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Evergreen, Greenville, Brantley, Luverne,
Atmore, Brewton, Flomaton, Andalusia, Opp, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
1110 PM CST Tue Feb 9 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of south central and southwest Alabama and 
  northwest Florida.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
181 
WWUS74 KMOB 101000
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
400 AM CST Wed Feb 10 2021

ALZ054-055-101500-
/O.EXA.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/
Wilcox-Monroe-
Including the cities of Camden, Pine Hill, Homewood, 
and Monroeville
400 AM CST Wed Feb 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Wilcox and Monroe Counties.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ056>060-262>266-FLZ201>206-101500-
/O.CON.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-Baldwin Inland-
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Evergreen, Greenville, Brantley, Luverne,
Atmore, Brewton, Flomaton, Andalusia, Opp, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
400 AM CST Wed Feb 10 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of south central and southwest Alabama and 
  northwest Florida.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
607 
WWUS74 KMOB 101313
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
713 AM CST Wed Feb 10 2021

ALZ262>266-101415-
/O.CAN.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/
Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal-
Baldwin Coastal-
Including the cities of Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, and Orange Beach
713 AM CST Wed Feb 10 2021

...DENSE FOG ADVISORY IS CANCELLED...

The anticipated areas of dense fog that prompted the advisory 
never materialized due to a solid upper cloud deck. Patchy fog 
however will remain until mid morning. Therefore, the Dense Fog
Advisory has been cancelled.

$$

ALZ054>060-FLZ201>206-101500-
/O.CON.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/
Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Camden, Pine Hill, Homewood, Monroeville,
Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, 
Flomaton, Andalusia, Opp, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
and Wright
713 AM CST Wed Feb 10 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of south central and southwest Alabama and 
  northwest Florida.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 9, 10:00 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 9, 10:00 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1000 PM CST Tue Feb 9 2021

.NEAR TERM /Now Through Wednesday night/...Upper flow remains zonal
over the Southeast, on the north side of upper level high pressure
stretching west over the Caribbean and Gulf of Mexico. Shortwave
energy moves through the flow, but for the Near Term, remains
generally north of the forecast area. A weakly organized surface
ridge stretching west over the northern Gulf of Mexico becomes a
more organized, with a stalled surface boundary over the northern
Gulf moving inland overnight into Wednesday. North of the boundary,
low level flow remains easterly into Wednesday morning, becoming
southerly after the boundary moves inland and begins to mix out.

For tonight into Wednesday morning, fog development is likely. With
low level flow remaining easterly along and north of the northward
shifting boundary, where the fog could become dense remains a
challenge. The SREF fog probabilities and mesoscale models show the
best chance of fog dropping below 1SM being along and south of I-65
and north of I-10. Have put areas of fog in these areas overnight
into mid Wednesday morning, as the inward shifting boundary will
initially help fog development, then hinder as rain showers form. As
Wednesday progresses, the boundary will provide the focus for more
shower and thunderstorm development. Precip development shifts
further inland Wednesday night as a series of mid level shortwaves
pass closer to the northern fringes of the forecast area. With
minimal instability, am not anticipating any strong to severe storms
at this time.

Temperatures remain above seasonal norms through the Near Term due
to subsidence from the upper ridge. Low temperatures in the 50s
expected tonight and Wednesday night, and high temperatures in the
low to mid 70s expected Wednesday.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 1:24 PM CSTSpecial Weather StatementMOBOkaloosa66 min
Feb 10, 1:53 PM CSTSpecial Weather StatementMOBOkaloosa37 min
Feb 10, 2:47 PM CSTDense Fog AdvisoryMOBEscambia, Okaloosa, Santa Rosa18 hr
Feb 10, 8:49 AM CSTMarine Dense Fog AdvisoryMOB35 hr

Nearby

Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.